Jump to content

Question on Oxycontin


Recommended Posts

Hi Folks,

I've started taking oxycontin as of 2 days ago for this increasing shoulder/back pain. It got to the point where I was having to take to much percoset to try to control it.

Last night I vomited unexpectedly 40 minutes after taking the oxy. I hope that was a one time thing and not something that happens frequently.

My question is this. I notice I seem to be much less tolerant than usual lately. I'm downright testy today for example. I'm sitting here taking one of my IVs today and I'm browsing through this board while doing so. I just looked at some of my response posts and I can feel my own hostility. That's not like me. Has anyone else noticed this kind of effect from oxycontin? It is working well for the pain control.

It's possible it's unrelated and I'm just cranky for no particular reason.

Best Wishes, Dave S

Link to post
Share on other sites

When my husband took it following shoulder surgery, friends warned me that he might be irritable as their "loved ones" became pretty unloveable while taking oxy. Con didn't seem to have any trouble with it tho. Sorry if you're having trouble with it. I read one of your posts and didn't think it was too bad.

MurielK

Link to post
Share on other sites

Hi Again,

Well at 2:30 AM this morning I woke with severe pain so I dutifully got up and took my oxycontin 20mg and waited for it to kick in. Once again 35 minutes later I was vomiting. Has anyone else had this problem with oxycontin? I hate to give up on it since it does control the pain well (when I can keep it down).

The info sheet says vomiting is a possible side effect which MAY go away during treatment? Of course it also says to contact my Dr if it's "bothersome". Bothersome? Duh!

So if anyone else has had this experience with oxycontin could you please let me know how you handled it?

Best Wishes, Dave S

Link to post
Share on other sites

Sorry Dave, I take oxycotin too, fortunately for me I'm not having vomiting problems, hope you can make it through today without too much pain or vomiting, I was on a patch also it helped to relieve the pain also, but I couldn't get it to stick to my skin for 72 as prescribed, but they did seem to help and not such a heavy dose at once. Hope you can get your doc to give you a pain reliever that suits you better.

Link to post
Share on other sites

Thanks for all the replies. It sure is nice to have folks to talk to about these things, It makes me realize that without this board I'd be totally on my own (not a good thing!). The folks here and especially Katie and Rick, will never know how much I appreciate everything, Thank you.

Ginny, your suggestion is one of those where I read it and say "geez, why didn't I think of that". I got through yesterday without the Oxycontin and I think I'll keep trying to avoid it for a while. I have a bone scan tomorrow and then see my onc. Thursday. I'll ask him about it then.

Thanks again all, Dave S

Link to post
Share on other sites

Noww, Percoset made me jumpy and sleepless,

prednisone made me irritable and irrational.

oxycontin? Nothing.

My ex can take vicodin, I get violently ill.

Vioxx works for me, Celebrex works for me.

He gets violently ill on morphine post-surgically,, morphine is fine by me.

We're all unique. All we can give you is a range, of possibles....

We've good enough folks here that if it can happen, it's probably happened to one of us.

That's a good resource to have.

XOXOXOX

MaryAnn

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...